Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 80, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 12, 2017, 5:07 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 5:07 PM MST (00:07 UTC)
- Expired
- Aug 12, 2017, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 45 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317
WGUS55 KFGZ 130007
FFWFGZ
AZC025-130300-
/O.NEW.KFGZ.FF.W.0080.170813T0007Z-170813T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
507 PM MST SAT AUG 12 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 800 PM MST
* At 505 PM MST, National Weather Service Doppler radar indicated
very heavy rain along the West Clear Creek drainage east of Camp
Verde and near Bullpen Ranch. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Bullpen Swimming area and Clear Creek Campgrounds.
This includes the following streams and drainages...Walker Creek...
Long Canyon...West Clear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3461 11157 3453 11157 3452 11167 3452 11171
3451 11173 3451 11183 3452 11181 3453 11176
3459 11171 3461 11164
$$2 follow-up statements
418
WGUS75 KFGZ 130147
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
647 PM MST SAT AUG 12 2017
AZC025-130300-
/O.CON.KFGZ.FF.W.0080.000000T0000Z-170813T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
647 PM MST SAT AUG 12 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
YAVAPAI COUNTY...
At 640 PM MST, National Weather Service Doppler radar indicated
moderate to heavy rainfall had moved back into the warning area.
About a half inch of additional rainfall in expected in the West
Clear Creek drainage, located east of Camp Verde and near Bullpen
Ranch. Therefore, the Flash Flood Warning will continue.
River gages on West Clear Creek near the Bullpen Swimming area
reported about a rise of about a foot. Other smaller creeks and
washes in the region may experience higher rises.
Some locations that will experience flooding include...
Bullpen Swimming Area and Clear Creek Campgrounds.
This includes the following streams and drainages...Walker Creek...
Long Canyon...Verde River and West Clear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3461 11157 3453 11157 3452 11167 3452 11171
3451 11173 3451 11183 3452 11181 3453 11176
3459 11171 3461 11164
$$723
WGUS75 KFGZ 130257
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
757 PM MST SAT AUG 12 2017
AZC025-130305-
/O.EXP.KFGZ.FF.W.0080.000000T0000Z-170813T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
757 PM MST SAT AUG 12 2017
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 800 PM
MST...
At 755 PM MST, National Weather Service Doppler radar indicated that
only light rain was falling in the warning area, located along West
Clear Creek. Earlier rises along West Clear creek have receded and
no reports of flooding have been received. Therefore, the Flash
Flood Warning will be allowed to expire.
LAT...LON 3461 11157 3453 11157 3452 11167 3452 11171
3451 11173 3451 11183 3452 11181 3453 11176
3459 11171 3461 11164
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:27 PM MST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 12, 3:27 PM MST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 327 PM MST Sat Aug 12 2017 .SYNOPSIS...Expect typical monsoon weather conditions through the weekend. Drier air will bring a decreasing trend in storms beginning Monday, with isolated storms from Tuesday onward. && .DISCUSSION...Active afternoon across northern Arizona with scattered storms and isolated very heavy rain. Small hail was also reported. HRRR does show storms continuing through the night moving from west to east across Coconino County into central Navajo and Apache Counties. Low level moisture remains plentiful across northern Arizona through Sunday. The steering flow will push storms toward the E-NE. Fairly slow storm motion will bring a chance of localized heavy rainfall/flooding. Hail and gusty winds will also accompany the stronger cells. On Monday, a trough of low pressure will move out of the Pacific Northwest into the Great Basin. This will push monsoon moisture east of Arizona and will bring drier are over the state. Storm chances will drop to the slight chance category for most areas. By Tuesday, further drying is expected as the trough moves across Arizona. Breezy to windy southwest winds will also develop on Monday and Tuesday. Near average daytime temperatures should persist through at least Friday. && .AVIATION...For the 00Z package...Scattered showers and thunderstorms will continue through the afternoon and evening across northern AZ, with localized MVFR/IFR conditions in the strongest storms. Storm coverage and intensity will decrease after 03Z, with redevelopment expected during the daylight hours Sunday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daily rounds of showers and thunderstorms will continue through Monday, with temperatures slightly below normal. Tuesday through Thursday...A drier air mass will move back into the region with significantly decreased storm chances. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS AVIATION...KD FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 12, 4:26 AM MST, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 426 AM MST Sat Aug 12 2017 AZZ004>018-037>040-130230- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 426 AM MST Sat Aug 12 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Lingering monsoon moisture will lead to scattered showers and thundertorms, mainly during the afternoon and evening. Some local areas could see heavy rain lead to flash flooding, and this will be the main concern. Small hail and gusty winds are also possible with stronger cells. .DAYS TWO THROUGH SEVEN...Sunday through Friday Expect typical monsoon weather conditions Sunday with scattered showers and thunderstorms. Thunderstorm threats will include lightning, heavy rain, and small hail. Drier air will bring decreasing thunderstorm activity Monday, with little to no chance of storms Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 12, 3:03 PM MST, 2 hours 4 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 303 PM MST SAT AUG 12 2017 AZZ015-122215- Western Mogollon Rim- 303 PM MST SAT AUG 12 2017 ...SPECIAL WEATHER STATEMENT FOR FLAGSTAFF... At 300 PM MST, trained weather spotters reported a thunderstorm producing pea-sized hail over Flagstaff near the I-40 and I-17 junction, moving east at 25 mph. Locations impacted include... Flagstaff and Walnut Canyon National Monument. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists near the I-40 and I-17 junction should drive with extreme caution. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3512 11171 3521 11174 3527 11158 3514 11151 TIME...MOT...LOC 2200Z 250DEG 21KT 3517 11166 TM
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:34 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 12, 6:54 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 12, 8:25 PM MST | Flash Flood Warning | FGZ | Yavapai | 110 min |
| Aug 12, 11:28 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 12, 11:49 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 13, 1:40 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 13, 1:49 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 13, 2:44 PM MST | Flash Flood Warning | FGZ | Coconino | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.